Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 26, 2022, 5:04 AM CDT for Cameron County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2022, 5:04 AM CDT (10:04 UTC)
- Expired
- Apr 26, 2022, 6:28 AM CDT
- In force
- 84 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 2 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.1 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
148
WGUS54 KBRO 261004
FFWBRO
TXC061-261200-
/O.NEW.KBRO.FF.W.0002.220426T1004Z-220426T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
504 AM CDT Tue Apr 26 2022
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Southeastern Cameron County in deep south Texas...
* Until 700 AM CDT.
* At 504 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port Of Brownsville, Southmost, Cameron Park, Downtown
Brownsville, Brownsville, Lincoln Park, Rivera High School,
Gonzalez Elementary School, Perkins Middle School, El Jardin
Elementary School, North Brownsville Little League, Brownsville
South Padre Island International Airport, Brownsville Fire
Department Station Six, Gallegos Elementary School, Hanna High
School, Brownsville Public Library Southmost Branch, Southmost
Elementary School, B I S D Administration Building, Northside
Transfer Station and Faulk Middle School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2598 9760 2603 9735 2594 9728 2592 9733
2593 9735 2591 9737 2589 9736 2588 9737
2587 9736 2584 9737 2584 9740 2586 9741
2584 9742 2585 9745 2588 9746 2588 9750
2590 9750 2589 9752 2592 9753 2594 9758
FLASH FLOOD...RADAR INDICATED
$$
Caceres1 follow-up statement
465
WGUS74 KBRO 261128
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
628 AM CDT Tue Apr 26 2022
TXC061-261138-
/O.CAN.KBRO.FF.W.0002.000000T0000Z-220426T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron TX-
628 AM CDT Tue Apr 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN CAMERON
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 2598 9760 2603 9735 2594 9728 2592 9733
2593 9735 2591 9737 2589 9736 2588 9737
2587 9736 2584 9737 2584 9740 2586 9741
2584 9742 2585 9745 2588 9746 2588 9750
2590 9750 2589 9752 2592 9753 2594 9758
$$
TomaselliWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 3:39 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 26, 3:39 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
339 AM CDT Tue Apr 26 2022
.SHORT TERM (Now through Wednesday): The most recent surface
analysis indicated a cold front draped along a northeast to
southwest line from Sarita to Roma. The atmosphere is responding to
the presence of this boundary, with scattered to numerous showers
and thunderstorms affecting the five easternmost counties of the BRO
CWFA. Additional scattered to numerous convection is expected today,
and with WPC (Weather Prediction Center) indicating a Marginal Risk
of excessive rainfall for far southern Texas today, have included
the mention of locally heavy rainfall in the official forecast. The
convection will wane tonight, but enough available moisture and the
presence of the frontal boundary will result in isolated to
scattered showers and thunderstorms. Drier weather is slated for
Wednesday as precipitable water values decrease appreciably and 500
mb high pressure noses into Deep South Texas and the Rio Grande
Valley from the southwest. Temperature-wise, refreshing below normal
cloud and rain-cooled high temperatures will occur today and
Wednesday.
.LONG TERM (Wednesday Night through Monday): A flat 500mb ridge
over northern Mexico will provide a nearly zonal flow aloft
initially. A mid level shortwave trough moves over the Pacific
Northwest Thursday then swings eastward over the Rockies Friday
then the 500mb low moves over the Northern Plains Saturday and
into the Great Lakes region by late Sunday. At the surface, high
pressure across Tennessee River Valley Wednesday night will slide
eastward as low pressure develops across the Plains allowing the
pressure gradient to increase. This will lead to moderate to
breezy southeast winds Thursday through the weekend across the
CWA. Isolated showers and thunderstorms will be possible Sunday
into Monday as an upper level disturbance moves over the region.
Otherwise, mainly rain-free conditions are expected through the
period.
Near normal temperatures are expected Wednesday night through Friday
with lows in the upper 60s to the low 70s and highs in the mid to
upper 80s inland to the lower 90s across Zapata and Starr Counties.
Temperatures will continue to warm to above normal through the
weekend into early next week with lows in the low to mid 70s and
highs ranging from the 80s near the coast, low to mid 90s inland and
the upper 90s near Falcon Lake and across the Rio Grande Plains.
As for tides and run-up: Predicted (astronomical) tides rise again
by Saturday and Sunday which will combine with the increased wave
energy to reduce the beach width somewhat.
&&
.MARINE (Now through Wednesday): Buoy 42020 reported east-northeast
winds around 19 knots gusting to around 25 knots with seas slightly
over 5.5 feet with a period of 8 seconds at 150 CDT/650 UTC. Marine
conditions will dance close to Small Craft Advisory criteria today
as a cold front eases towards the Lower Texas Coast from the north.
However, Small Craft Exercise Caution should suffice, with this
designation most likely for the Gulf of Mexico waters between 0 and
60 nautical miles offshore. Tonight through Wednesday, winds will
diminish and seas will subside a little, resulting in more favorable
conditions for mariners. However, seas may still be elevated enough
to warrant a continued Small Craft Exercise Caution tonight for the
Gulf of Mexico waters.
Wednesday Night through Saturday Night...Light easterly flow
Wednesday night will quickly veer to the southeast on Thursday and
increase Thursday night through Saturday as the gradient
strengthens. Moderate to occasionally strong southeast winds and
moderate seas will prevail with small craft exercise conditions
likely through much of the period. Small craft advisories will be
possible at times, especially Friday through Saturday night on the
Gulf waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 70 81 70 / 80 40 20 0
BROWNSVILLE 82 71 84 72 / 90 50 20 10
HARLINGEN 80 68 83 69 / 90 50 20 0
MCALLEN 81 68 85 71 / 80 50 30 0
RIO GRANDE CITY 80 68 85 69 / 80 60 20 10
SOUTH PADRE ISLAND 76 72 75 73 / 80 50 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk from 7 AM CDT this morning through this
evening for TXZ451-454-455.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term/Aviation...66-Tomaselli
Long Term/Upper Air...63-KCHazardous weather outlook, Apr 26, 4:29 AM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 429 AM CDT Tue Apr 26 2022 TXZ248>255-351-353>355-451-454-455-271100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 429 AM CDT Tue Apr 26 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Scattered to numerous showers and thunderstorms are forecast. Locally heavy rainfall is likely, and nuisance flooding in low- lying and poorly-draining areas is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the local beaches through the entire period. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-271100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 429 AM CDT Tue Apr 26 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will occur along the Lower Texas Coast. Strong, gusty winds and locally higher seas may occur in the vicinity of any thunderstorm activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories are possible Friday and Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Special weather statement, Apr 26, 2:29 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Brownsville TX
229 AM CDT Tue Apr 26 2022
TXZ251-254-353-260815-
Inland Willacy TX-Northern Hidalgo TX-Inland Kenedy TX-
229 AM CDT Tue Apr 26 2022
...A strong thunderstorm will impact portions of southwestern Kenedy,
northeastern Hidalgo, southeastern Brooks and northwestern Willacy
Counties through 315 AM CDT...
At 228 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Rudolph, or 14 miles north of Lasara, moving south at
25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Kenedy, northeastern Hidalgo, southeastern Brooks and northwestern
Willacy Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2687 9779 2656 9779 2657 9807 2678 9803
2678 9798 2686 9799
TIME...MOT...LOC 0728Z 353DEG 22KT 2667 9791
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CaceresSpecial weather statement, Apr 26, 3:32 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Brownsville TX
332 AM CDT Tue Apr 26 2022
TXZ253>255-353-260915-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
Inland Cameron TX-
332 AM CDT Tue Apr 26 2022
...A strong thunderstorm will impact portions of southeastern
Hidalgo, western Cameron and western Willacy Counties through 415 AM
CDT...
At 331 AM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Rosa Police Department, or near Santa Rosa, moving south at 100
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harlingen, Weslaco, Donna, Mercedes, Raymondville, La Feria, Elsa,
Progreso, Edcouch and Santa Rosa.
This includes the following highways...
Interstate Highway 69 E between mile markers 21 and 47.
US Highway 281 between mile markers 800 and 832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2597 9761 2600 9762 2601 9765 2603 9764
2602 9767 2603 9766 2602 9774 2605 9777
2603 9779 2606 9780 2605 9781 2605 9786
2607 9786 2605 9797 2607 9803 2604 9804
2604 9807 2650 9812 2656 9780 2593 9757
TIME...MOT...LOC 0831Z 342DEG 85KT 2625 9788
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CaceresSpecial weather statement, Apr 26, 4:15 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
415 AM CDT Tue Apr 26 2022
TXZ255-355-261000-
Coastal Cameron TX-Inland Cameron TX-
415 AM CDT Tue Apr 26 2022
...A strong thunderstorm will impact portions of central Cameron and
southeastern Willacy Counties through 500 AM CDT...
At 414 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsville Fire Department Station Seven, or 7 miles west of
Downtown Brownsville, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Fresnos, Rancho Viejo, Rio Hondo, Southmost, Olmito, Port Of
Brownsville, Cameron Park, Laureles, Downtown Brownsville and
Brownsville.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 18.
US Highway 281 between mile markers 826 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2586 9741 2584 9741 2585 9745 2589 9747
2589 9752 2592 9753 2594 9758 2601 9765
2602 9764 2602 9767 2631 9753 2620 9729
2613 9729 2614 9724 2611 9730 2608 9725
2612 9722 2584 9739
TIME...MOT...LOC 0914Z 217DEG 32KT 2589 9761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CaceresSpecial weather statement, Apr 26, 5:03 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
503 AM CDT Tue Apr 26 2022
TXZ255-355-261100-
Coastal Cameron TX-Inland Cameron TX-
503 AM CDT Tue Apr 26 2022
...A strong thunderstorm will impact portions of southeastern Cameron
County through 600 AM CDT...
At 503 AM CDT, Doppler radar was tracking a strong thunderstorm over
Laguna Heights, or near South Padre Island, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Isabel City Hall, Holly Beach, Laguna Heights, Port Isabel
Lighthouse, Port Isabel High School, Port Isabel Fire And Police
Department, Laguna Vista Police Department, Garria Elementary School,
Washington Park and Bayview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2593 9730 2614 9743 2624 9729 2625 9729
2624 9728 2613 9728 2614 9726 2614 9724
2611 9730 2608 9723 2612 9722 2606 9719
2606 9717 2600 9726 2601 9716 2597 9715
TIME...MOT...LOC 1003Z 242DEG 39KT 2608 9727
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:07 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 53 min |
| Apr 25, 7:14 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 28 min |
| Apr 25, 7:16 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 59 min |
| Apr 25, 7:19 PM CDT | Special Weather Statement | BRO | Zapata | 41 min |
| Apr 25, 7:20 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 3 hr |
| Apr 25, 7:29 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 35 min |
| Apr 25, 7:45 PM CDT | Special Weather Statement | BRO | Brooks | 30 min |
| Apr 25, 7:48 PM CDT | Special Weather Statement | BRO | Starr | 42 min |
| Apr 25, 7:54 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 23 min |
| Apr 25, 8:00 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 45 min |
| Apr 25, 8:13 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 36 min |
| Apr 25, 8:20 PM CDT | Special Weather Statement | BRO | Starr | 40 min |
| Apr 25, 8:24 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr, Zapata | 3 hr |
| Apr 25, 8:30 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 45 min |
| Apr 25, 8:34 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 41 min |
| Apr 25, 8:46 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 29 min |
| Apr 25, 8:59 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 31 min |
| Apr 25, 9:13 PM CDT | Special Weather Statement | BRO | Starr | 47 min |
| Apr 25, 9:27 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 48 min |
| Apr 25, 9:40 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 3 hr |
| Apr 25, 10:12 PM CDT | Special Weather Statement | BRO | Starr | 48 min |
| Apr 26, 2:29 AM CDT | Special Weather Statement | BRO | Kenedy | 46 min |
| Apr 26, 3:32 AM CDT | Special Weather Statement | BRO | Willacy | 43 min |
| Apr 26, 3:52 AM CDT | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 15 hr |
| Apr 26, 4:15 AM CDT | Special Weather Statement | BRO | Cameron | 45 min |
| Apr 26, 4:45 AM CDT | Areal Flood Advisory | BRO | Cameron | 41 min |
| Apr 26, 5:03 AM CDT | Special Weather Statement | BRO | Cameron | 57 min |
| Apr 26, 5:08 AM CDT | Special Marine Warning | BRO | 67 min | |
| Apr 26, 5:25 AM CDT | Small Craft Advisory | BRO | 14 hr | |
| Apr 26, 8:03 AM CDT | Special Marine Warning | BRO | 44 min | |
| Apr 26, 8:57 AM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 48 min |
| Apr 26, 9:48 AM CDT | Special Marine Warning | BRO | 57 min | |
| Apr 26, 2:05 PM CDT | Coastal Flood Statement | BRO | Cameron, Kenedy, Willacy | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.